Alert archive / Texas / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 214, NWS Fort Worth, TX

July 27, 2021Parker County, Tarrant County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Jul 27, 2021, 6:49 PM CDT for Parker County, Tarrant County, Texas. It was in force for 56 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 27, 2021, 6:49 PM CDT (23:49 UTC)
Expired
Jul 27, 2021, 7:45 PM CDT
In force
56 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Parker County, TX, Tarrant County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 28 km from the middle of the area, began a volume at 23:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 27, 7:00 PM CDTTSTM WND GST 601 Nnw White Settlement, TXTRAINED SPOTTER ESTIMATED 60 MPH WINDS ALONG WITH HEAVY RAIN AND MINOR FLOODING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 11.8 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2021-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 728 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2021-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
728 J/kg
Mixed-layer CIN
-179 J/kg
Mixed-layer LCL
1684 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
-24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

018 
WUUS54 KFWD 272349
SVRFWD
TXC367-439-280045-
/O.NEW.KFWD.SV.W.0214.210727T2349Z-210728T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Fort Worth TX
649 PM CDT Tue Jul 27 2021

The National Weather Service in Fort Worth has issued a

* Severe Thunderstorm Warning for...
  Southeastern Parker County in north central Texas...
  Southwestern Tarrant County in north central Texas...

* Until 745 PM CDT.

* At 648 PM CDT, a severe thunderstorm was located over White 
  Settlement, and another severe thunderstorm over Annette South. 
  These storms are moving southwest at 10 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Fort Worth, Benbrook, White Settlement, River Oaks, Sansom Park,
  Lake Worth, Willow Park, Aledo, Westworth Village, Annetta,
  Westover Hills, Annetta South, and Annetta North.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Wind damage with this storm will occur before any rain or lightning.
Do not wait for the sound of thunder before taking cover. SEEK
SHELTER IMMEDIATELY inside a sturdy structure and stay away from
windows.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning can kill.

&&

LAT...LON 3268 9772 3285 9744 3273 9736 3255 9741
      3256 9780
TIME...MOT...LOC 2348Z 027DEG 7KT 3272 9746 

HAIL...<.75IN
WIND...60MPH
$$

Godwin
1 follow-up statement
874 
WWUS54 KFWD 280037
SVSFWD

Severe Weather Statement
National Weather Service Fort Worth TX
737 PM CDT Tue Jul 27 2021

TXC367-439-280047-
/O.EXP.KFWD.SV.W.0214.000000T0000Z-210728T0045Z/
Parker TX-Tarrant TX-
737 PM CDT Tue Jul 27 2021

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PARKER AND
SOUTHWESTERN TARRANT COUNTIES WILL EXPIRE AT 745 PM CDT...
                
The storm which prompted the warning has weakened below severe
limits. Therefore the warning will be allowed to expire. However
gusty winds are still possible with this thunderstorm.

LAT...LON 3268 9772 3285 9744 3273 9736 3255 9741
      3256 9780
TIME...MOT...LOC 0037Z 027DEG 7KT 3264 9751 

$$

Godwin

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 2:12 PM CDT, 4 hours 37 minutes earlier.

Area forecast discussion, Jul 27, 2:12 PM CDT, 4 hours 37 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
212 PM CDT Tue Jul 27 2021

...New Long Term...

.SHORT TERM... /Issued 126 PM CDT Tue Jul 27 2021/
/Tuesday afternoon through Wednesday/

Another seasonably hot day is taking shape across North and Central
TX as temperatures climb well into the 90s. A passing upper level
disturbance will provide the focus for isolated to scattered showers
and storms through this evening. Regional radar imagery shows a
few showers and storms popping up across the Arklatex region
moving to the south/southwest. Additionally, remnants of a weak
outflow boundary have resulted in light showers to the northwest.
With plenty of instability in place, we will see an increase in
showers/storm activity through this evening, but coverage will
remain around 20-40%. While severe weather is not anticipated, we
can't rule out some strong gusty winds in addition to heavy rain.
Wednesday's forecast will almost be a copy/paste from today.
Winds will still be light, but the highest storm chances (30-40%)
will be across Central TX. Nevertheless, we can't rule out a few
storms across parts of North TX.

Sanchez

&&

.LONG TERM... /NEW/
/Thursday Onward/

The extended forecast period consists of what should be some of the
hottest weather of the summer thus far. On Thursday, an upper
ridge over the Central Plains will elongate, spreading stronger
subsidence into North Texas amid rising heights. This should hold
precipitation chances at bay for most of North Texas, but
isolated shower or thunderstorm activity could still occur during
the day mainly south of I-20 as modest mid-level moisture streams
overhead within modest easterly flow. The rest of the forecast
area should see highs in the upper 90s with a couple spots
possibly touching the century mark.

The expansion of the upper ridge will continue on Friday into the
weekend. This should nearly eliminate rain chances, while
delivering widespread triple-digit heat to the forecast area by
Sunday. Heat Advisory criteria will almost certainly be met across
most of the CWA over the weekend, with perhaps the exception of
our southwestern zones where dewpoints will mix into the lower 60s
during the afternoon. The rest of the area should reach Heat
Advisory criteria either via heat index values exceeding 105 or
actual temperatures climbing to 103 or higher.

Early next week, a pattern shift to a deeper eastern CONUS trough
and an amplified western CONUS ridge could allow for a weak cold
frontal intrusion into North Texas. This setup would allow for the
return of some convective chances while also sending temperatures
back to near normal in the mid to upper 90s as opposed to triple
digits.

-Stalley

&&

.AVIATION... /Issued 126 PM CDT Tue Jul 27 2021/
/18Z TAFs/

Concerns...convective potential through early this evening.

VFR conditions will prevail through this forecast period outside of
any thunderstorms that develop. Coverage is expected to remain
isolated, but storms will be capable of producing gusty winds.
Kept VCTS for all the DFW Metroplex terminals from 21Z through
02Z. Confidence in storm coverage across Central TX remains too low
to include VCTS at ACT at this time. However, we will continue to
monitor the trends through the evening. All activity will
diminish tonight with the loss of daytime heating with light and
variable winds through tomorrow. Looking beyond...another round of
isolated showers and storms will be possible Wednesday afternoon.

Sanchez

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    79  98  80  98  80 /  20  20   0  10   5
Waco                77  95  77  96  77 /  10  30   5  20   5
Paris               76  95  76  96  77 /  20  10   0   5   0
Denton              76  98  76  98  76 /  20  20   0  10   5
McKinney            77  96  77  97  77 /  20  20   0  10   5
Dallas              80  98  81  98  82 /  20  20   0  10   5
Terrell             76  95  76  96  76 /  20  20   5  10   5
Corsicana           77  95  77  95  78 /  20  30   5  20   5
Temple              75  95  75  96  74 /  10  30   5  20   5
Mineral Wells       74  95  74  96  74 /  30  20   0  10   5

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Jul 27, 2:12 PM CDT, 4 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
212 PM CDT Tue Jul 27 2021

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-281230-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
212 PM CDT Tue Jul 27 2021

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...This Afternoon and Tonight.
There is a chance of thunderstorms this afternoon and evening. Severe
weather is not anticipated, but some strong gusty winds are possible
in addition to the heavy rain.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Afternoon thunderstorms are possible Wednesday and Thursday mainly
along and south of Interstate 20. Lightning and gusty winds will be
the primary hazards. After a hot and dry weekend with heat index
values likely exceeding 105, some thunderstorm chances will return
during the early portion of next week.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jul 27, 5:41 PM CDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
541 PM CDT Tue Jul 27 2021

TXZ118-272315-
Tarrant TX-
541 PM CDT Tue Jul 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN TARRANT COUNTY UNTIL 615
PM CDT...

At 540 PM CDT, Doppler radar was tracking a strong thunderstorm near
Bedford, moving west at 10 mph.

Wind gusts up to 50 mph will be possible with this storm.

 Locations impacted include...
Fort Worth, Arlington, Grand Prairie, Euless, Bedford, Grapevine,
Haltom City, Hurst, Watauga, Colleyville, Saginaw, Forest Hill,
Richland Hills, Kennedale, Everman, North Richland Hills, Pantego and
Blue Mound.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so closely monitor for additional
information or possible warnings from the National Weather Service.

&&

LAT...LON 3276 9703 3271 9704 3262 9728 3288 9736
      3290 9707
TIME...MOT...LOC 2240Z 074DEG 8KT 3280 9713

Bonnette
Special weather statement, Jul 27, 6:05 PM CDT, 44 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
605 PM CDT Tue Jul 27 2021

TXZ117-118-272330-
Parker TX-Tarrant TX-
605 PM CDT Tue Jul 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PARKER AND
SOUTHWESTERN TARRANT COUNTIES UNTIL 630 PM CDT...

At 605 PM CDT, Doppler radar was tracking a strong thunderstorm over
Aledo, or near Benbrook, moving southwest at 5 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Fort Worth, Benbrook, White Settlement, Willow Park, Aledo, Annetta,
Annetta South, and Annetta North.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If on or near Lake Benbrook, get out of the water and move indoors
or inside a vehicle. If you can hear thunder, you are close enough
to be struck by lightning. Do not be caught on the water in a
thunderstorm.

&&

LAT...LON 3275 9762 3274 9744 3255 9749 3256 9777
TIME...MOT...LOC 2305Z 040DEG 5KT 3268 9757

Godwin
Special weather statement, Jul 27, 6:17 PM CDT, 32 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
617 PM CDT Tue Jul 27 2021

TXZ094-105>107-280015-
Hunt TX-Hopkins TX-Delta TX-Fannin TX-
617 PM CDT Tue Jul 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HUNT...HOPKINS...DELTA
AND SOUTHEASTERN FANNIN COUNTIES UNTIL 715 PM CDT...

At 617 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles west of Cooper to 7 miles west of
Hagansport. Movement was south at 10 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Greenville, Sulphur Springs, Commerce, Cooper, Cumby, Como, Campbell,
Cooper Lake Park South Sulphur, Cooper Lake Park Doctors Creek,
Ladonia, Tira, Pecan Gap, and Neylandville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Seek a safe shelter inside a building or vehicle.

These storms may intensify, so closely monitor for additional
information or possible warnings from the National Weather Service.

&&

LAT...LON 3306 9621 3348 9597 3347 9586 3346 9585
      3346 9582 3341 9541 3340 9540 3340 9538
      3339 9538 3338 9531 3306 9531
TIME...MOT...LOC 2317Z 019DEG 9KT 3340 9587 3335 9536

Godwin
Special weather statement, Jul 27, 6:20 PM CDT, 29 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
620 PM CDT Tue Jul 27 2021

TXZ118-272345-
Tarrant TX-
620 PM CDT Tue Jul 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TARRANT COUNTY UNTIL
645 PM CDT...

At 619 PM CDT, Doppler radar was tracking a strong thunderstorm over
Edgecliff Village, or near Fort Worth, moving southwest at 10 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Fort Worth, Burleson, Benbrook, Crowley, Forest Hill, Kennedale,
Everman, Edgecliff Village, Edgecliff, and Westover Hills.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so closely monitor for additional
information or possible warnings from the National Weather Service.

If on or near Lake Bridgeport, get out of the water and move indoors
or inside a vehicle. If you can hear thunder, you are close enough
to be struck by lightning. Do not be caught on the water in a
thunderstorm.

&&

LAT...LON 3267 9722 3255 9735 3255 9754 3256 9755
      3272 9755 3276 9732
TIME...MOT...LOC 2319Z 058DEG 7KT 3269 9734

Godwin
Special weather statement, Jul 27, 6:26 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
626 PM CDT Tue Jul 27 2021

TXZ118-272345-
Tarrant TX-
626 PM CDT Tue Jul 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL TARRANT COUNTY UNTIL 645
PM CDT...

At 626 PM CDT, Doppler radar was tracking a strong thunderstorm over
Haltom City, moving west at 10 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Fort Worth, Arlington, Bedford, Haltom City, Keller, Hurst, Watauga,
Saginaw, Richland Hills, Kennedale, Sansom Park, Lake Worth, North
Richland Hills, and Blue Mound.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm. Seek
a safe shelter inside a building or vehicle.

This storm may intensify, so closely monitor for additional
information or possible warnings from the National Weather Service.

&&

LAT...LON 3292 9720 3278 9714 3264 9721 3284 9745
TIME...MOT...LOC 2326Z 074DEG 7KT 3281 9726

Godwin
Special weather statement, Jul 27, 6:37 PM CDT, 12 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
637 PM CDT Tue Jul 27 2021

TXZ116-280000-
Palo Pinto TX-
637 PM CDT Tue Jul 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PALO PINTO COUNTY
UNTIL 700 PM CDT...

At 637 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles west of Graford, or 17 miles southeast of Graham, moving
southwest at 10 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Possum Kingdom State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so closely monitor for additional
information or possible warnings from the National Weather Service.

If on or near Possum Kingdom Lake, get out of the water and move
indoors or inside a vehicle. If you can hear thunder, you are close
enough to be struck by lightning. Do not be caught on the water in a
thunderstorm.

&&

LAT...LON 3295 9857 3295 9843 3297 9843 3297 9840
      3290 9830 3277 9842 3280 9858
TIME...MOT...LOC 2337Z 065DEG 7KT 3290 9839

Godwin

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 3:25 PM CDTSpecial Weather StatementFWDCooke35 min
Jul 27, 4:26 PM CDTSpecial Weather StatementFWDLamar34 min
Jul 27, 4:46 PM CDTSpecial Weather StatementFWDJack29 min
Jul 27, 5:02 PM CDTSevere Thunderstorm WarningFWDWise58 min
Jul 27, 5:05 PM CDTSpecial Weather StatementFWDFannin25 min
Jul 27, 5:33 PM CDTSpecial Weather StatementFWDDelta, Fannin42 min
Jul 27, 5:38 PM CDTSevere Thunderstorm WarningFWDJack, Palo Pinto, Parker, Wise37 min
Jul 27, 5:41 PM CDTSpecial Weather StatementFWDTarrant34 min
Jul 27, 5:57 PM CDTSevere Thunderstorm WarningFWDWise45 min
Jul 27, 6:05 PM CDTSpecial Weather StatementFWDParker25 min
Jul 27, 6:14 PM CDTSevere Thunderstorm WarningFWDParker61 min
Jul 27, 6:17 PM CDTSpecial Weather StatementFWDDelta, Hopkins, Hunt58 min
Jul 27, 6:20 PM CDTSpecial Weather StatementFWDTarrant25 min
Jul 27, 6:26 PM CDTSpecial Weather StatementFWDTarrant19 min
Jul 27, 6:31 PM CDTSevere Thunderstorm WarningFWDTarrant29 min
Jul 27, 6:37 PM CDTSpecial Weather StatementFWDPalo Pinto23 min
Jul 27, 6:40 PM CDTSevere Thunderstorm WarningFWDHunt49 min
Jul 27, 6:57 PM CDTSpecial Weather StatementFWDHood33 min

Nearby

Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.